Vitamin b12 deficiency

Hi there people . First sorry for my bad english. This is my story:

I were vegan for like 1 year and 6 month and vegetarian for 1 year. One day i became having strange symtoms like headache all day , fatigue , feeling like fainting , feel dizzy , insomnia ,anxiety,depresion , confused ,feeling really really bad . I did blood,urine,liver test and all were ok . The only exception was my b12 levels : 130.5 pg/ml . The lab range is 100 - 1000 . I ve been reading posts and info in the web but i dont know if b12 levels are ok . Im no longer vegan but i ve been in this situation for 3 month . My GP send me 7 shots of cyanocobalamin in 7 days and one 1000mcg tab a day . Im on the 15 day and still feel exhausted and all the other symtoms . I live in Panama , here theres no methyl or hydroxy cobalamim shots . Only cyano . Thanks to all , peace and love.

9 Replies

oldestnewest
  • cyanocobalamin should be fine.

    How long it takes to recover depends on what caused the symptoms you had.

    B12 is used in bone marrow to ensure healthy red blood cells are formed. If you were deficienct then you may well have had deformed red blood cells. These will not be very efficient at carrying oxygen and can cause tiredness, headaches, dizziness. Red blood cells live for about 120 days and will only be replaced by new healthy cells as old ones die so if this is the cause of your symptoms it will take a while to clear.

    B12 is also used as part of the process in muscles that releases energy - if the lack of energy is due to this then it will be corrected much more quickly.

    B12 is also used to maintain healthy nerve cells. This can affect the autonomic system as nerve signals may not get through correctly which could also be contributing to the system. This can take a long time to resolve ...

    I think your doctor is assuming that the deficiency is because of your diet. This may not be the case and you might find that continuing with shots works better for you because you have an absorption problem so very little B12 from the tablet is actually getting to your blood ... and you will no longer be able to store B12 in your liver.

    Hope this helps a little

  • Oh i thanks its pretty help full . Do you consider 130.5 pg/ml a deficiency? My lab range 100-1000 . Im in the lower normal . My docs thinks is stress and gave b12 shot because i beg for them :/. So i really dont know if im b12 deficient.

  • a 100??? djeez that's ridiculous. According to medical literature below 148 pmol/l is a deficiency, which is 203 pg/ml! So yes, you are (very) deficient.

  • My GP told me i ve anxiety and all my symptoms are because of that . Prescribed me clonazepam + antidepressants . O.o

  • Hi Mariofiguer01 I've been on injections of cyanocobalamin 1000mcg every four weeks for nearly 45 years and I'm still "clivealive" aged 75.

    I wish you well

  • Ohhh thats a lot of yearss! Damn good :) . How long before you feeling normal again ? By your experience. Thankss 😊

  • It is a difficult question to answer Mariofiguer01 as I was just 17 years old when I had stomach surgery and it was 13 years later when I was 30 before I got diagnosed with P.A. and put on cyanocobalamin for the rest of my life - so it's hard to remember what is normal.

    If you mean how long was it before I felt the effects of the cyanocobalamin, again it's a long time ago, but it wasn't an overnight thing and it was several months before I began to feel the benefits.

    I think it is true to say that the longer one has been deficient in B12 the longer the recovery time and it is a known fact that sometimes things seem to get worse before they get better once treatment has started and you are still in the early days yet.

    Now that you are no longer vegan or vegetarian and assuming you don't have an absorption problem, if you can get back to a meat, fish, poultry,eggs, dairy produce eating diet with plenty of green vegetables your B12 levels will rise naturally then you will get back to normal.

    I wish you well.

  • I think i have n absortion problem because i ve been taking multivitamins for months. I went to the ophthalmologist and he told me i ve nerve damage so im wondering if that could be because of my b12 deficiency . I started having shortness of breath like 3 years ago . My gp dont want to give more shots so i started doing it by myself . I ve trouble with balance too . Thankss and peace.😆

  • Hi Mariofiguer01,

    It is important that you take some form of folate, which is found in food. You could take folic acid or even better, in my humble opinion as I an not a doctor, methylfolate, which might help to make the B12 work better. 400 mcgs a day should do the trick. You can most likely get methylfolate on Amazon.

    The methylfolate is a methylated form which can be helpful for some people who cannot utilize regular folic acid and it in turn helps the B12 work. It's just an idea for something you can try. There are other people on this forum who can explain it much better than I can. :-)

    Good luck and keep on with the injections!

You may also like...